Posted by sherry on March 24, 2000, at 8:07:11
In reply to Re: Lamictal and Hair Loss, posted by Scott L. Schofield on March 23, 2000, at 21:30:22
One of the medications I took caused the same thing(red,dry patches on my face). I used Avon's Anew, and it completely controls it. If I miss more than one day of using it though, the patches return. Anew is a alpha hydrox that helps to turn over dead skin cells. You may want to give it a try. Even if you don't use Avon's there are others you can by at Walmart that do the same thing. I also use Nuetrogena's T/GEL shampoo for the dandruff, and it works great. May be worth a trial for you as well. Have a great day.
> > I have posted this type of thread before and didn't have much response. I have been taking lamictal 100mg since July 1999. I am just trying to find out if anybody has problems with there hair thinning. One person answered my thread and he did notice the thinning, but that was all I was given. I am taking a zinc supplement and I have had my thyroid checked. My hormones are all normal. I am not sick and I am not on chemotherapy. What gives? My pdoc can't answer that question because lamictal is so new. HELP
> I have been on and off Lamictal (lamotrigine) for over three years. I find that it causes big-time dandruff along with some hair loss. Although the hair loss is not dramatic, there is a difference between the periods I have taken Lamictal compared to those periods when I have stopped. I am currently taking 300 mg/day. Lamictal is also responsible for areas around my nose, eyebrows, and ears becoming dry, red, and scaly. I use an anti-dandruff shampoo (Pert Plus) containing pyrithione zinc every day. It works to control the dandruff, and I think it may also be helping to decrease the rate of hair-loss. I'm not sure. It might be worth a shot, though. As for the dry areas, I find that Aveeno moisturizing lotion works well.
> Lithium and Depakote are two other notable culprits for causing alopecia.
> What about selenium?
> - Scott